MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6570-0-136
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to a fractured femoral head.Intra-operatively, the head was observed to be broken into several pieces and the liner was damaged.Surgeon reported the patient had a fall one month prior.The head and liner were revised.Rep reported that pictures can be provided, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pi including the product inquiry summary and an ap x-ray of a right total hip.The event description from the product inquiries summary states: it was reported that the patient's right hip was revised due to a fractured femoral head.Intra-operatively, the head was observed to be broken into several pieces and the liner was damaged.Surgeon reported the patient had had a fall one month prior.The head and liner were revised.Rep reported that pictures can be provided, and confirmed that no further information will be released by the hospital or surgeon.The ap x-ray demonstrates a pressfit tha.The femoral head has fractured in to multiple pieces.There is no evidence of component loosening or other mechanical complication.Fracture of the orosthetic femoral head is confirmed.The root cause for this complication cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to pi including the product inquiry summary and an ap x-ray of a right total hip.The event description from the product inquiries summary states: it was reported that the patient's right hip was revised due to a fractured femoral head.Intra-operatively, the head was observed to be broken into several pieces and the liner was damaged.Surgeon reported the patient had had a fall one month prior.The head and liner were revised.Rep reported that pictures can be provided, and confirmed that no further information will be released by the hospital or surgeon.The ap x-ray demonstrates a pressfit tha.The femoral head has fractured in to multiple pieces.There is no evidence of component loosening or other mechanical complication.Fracture of the orosthetic femoral head is confirmed.The root cause for this complication cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to a fractured femoral head.Intra-operatively, the head was observed to be broken into several pieces and the liner was damaged.Surgeon reported the patient had had a fall one month prior.The head and liner were revised.Rep reported that pictures can be provided, and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
DELTA V-40 CERAMIC HEAD 36/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15406490
Report Number0002249697-2022-01325
Device Sequence Number5653370
Product Code LZO
UDI-Device Identifier04546540608512
UDI-Public04546540608512
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number6570-0-136
Device Catalogue Number6570-0-136
Device Lot Number71214202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale